Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Invariant measures for general(ized) induced transformations

Author: Roland Zweimüller
Journal: Proc. Amer. Math. Soc. 133 (2005), 2283-2295
MSC (2000): Primary 28D05, 28D20, 37A05, 60G10, 60G40
Published electronically: March 14, 2005
MathSciNet review: 2138871
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the general(ized) induced transformation $T^{\tau}$ derived from an ergodic measure preserving transformation $T$ by means of an inducing time $\tau$ has an invariant measure canonically related to that of the original system iff a suitable induced version of $\tau$ is integrable. Moreover, we prove an Abramov-type entropy formula.

References [Enhancements On Off] (What's this?)

  • [A0] J.Aaronson: An introduction to infinite ergodic theory. American Mathematical Society, Mathematical Surveys and Monographs, Vol. 50, 1997. MR 1450400 (99d:28025)
  • [A1] J.Aaronson: Rational ergodicity and a metric invariant for Markov shifts. Israel J. Math. 27 (1977), 93-123. MR 0584018 (58:28424)
  • [Ab] L.M.Abramov: Entropy of a derived automorphism. Amer. Math. Soc. Transl. Ser. II, 49 (1960), 162-176.
  • [Br] H.Bruin: Induced maps, Markov extensions and invariant measures in one-dimensional dynamics. Commun. Math. Phys. 168 (1995), 571-580. MR 1328254 (96m:58134)
  • [Bu] J.Buzzi: Markov extensions for multi-dimensional dynamical systems. Israel J. Math. 112 (1999), 357-380. MR 1714974 (2000m:37008)
  • [DS] N.Dunford, J.T.Schwartz: Linear operators I. Wiley 1957.
  • [He] G.Helmberg: Über konservative Transformationen. Math. Annalen 165 (1966), 44-61. MR 0197679 (33:5842)
  • [Ka] S.Kakutani: Induced measure preserving transformations. Proc. Imp. Acad. Sci. Tokyo 19 (1943), 635-641. MR 0014222 (7:255f)
  • [Ke] G.Keller: Lifting measures to Markov extensions. Mh. Math. 108 (1989), 183-200. MR 1026617 (91b:28011)
  • [Kr] U.Krengel: Entropy of conservative transformations. Z. Wahrscheinlichkeitstheorie verw. Geb. 7 (1967), 161-181. MR 0218522 (36:1608)
  • [PS] Y.Pesin, S.Senti: Equilibrium states for unimodal maps. Preprint 2003.
  • [Sc] F.Schweiger: Ergodic theory of fibered systems and metric number theory. Clarendon Press, Oxford 1995. MR 1419320 (97h:11083)
  • [Th] M.Thaler: Transformations on $[0,1]$ with infinite invariant measures. Israel J. Math. 46 (1983), 67-96. MR 0727023 (85g:28020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 28D05, 28D20, 37A05, 60G10, 60G40

Retrieve articles in all journals with MSC (2000): 28D05, 28D20, 37A05, 60G10, 60G40

Additional Information

Roland Zweimüller
Affiliation: Department of Mathematics, Imperial College London, 180 Queen’s Gate, London SW7 2AZ, United Kingdom

Received by editor(s): July 23, 2003
Published electronically: March 14, 2005
Additional Notes: This research was partially supported by the Austrian Science Foundation FWF, project P14734-MAT, and by an APART [Austrian programme for advanced research and technology] fellowship of the Austrian Academy of Sciences.
Communicated by: Michael Handel
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society